Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Jacksonville, FL

June 14, 2016Brantley County, Glynn County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2016, 1:49 PM EDT for Brantley County, Glynn County, Wayne County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2016, 1:49 PM EDT (17:49 UTC)
Expired
Jun 14, 2016, 2:30 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Brantley County, GA, Glynn County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2432 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

709 
WUUS52 KJAX 141749
SVRJAX
GAC025-127-305-141830-
/O.NEW.KJAX.SV.W.0084.160614T1749Z-160614T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
149 PM EDT TUE JUN 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GLYNN COUNTY IN SOUTHEASTERN GEORGIA...
  SOUTHEASTERN WAYNE COUNTY IN SOUTHEASTERN GEORGIA...
  NORTHEASTERN BRANTLEY COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 230 PM EDT

* AT 149 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THALMANN...OR
  13 MILES SOUTH OF GARDI...MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  THALMANN...EVERETT AND MOUNT PLEASANT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3123 8172 3136 8186 3155 8167 3153 8167
      3152 8165 3151 8166 3149 8164 3147 8161
      3145 8163 3144 8161 3143 8161 3139 8157
      3138 8154 3136 8152
TIME...MOT...LOC 1749Z 226DEG 18KT 3135 8173 

HAIL...0.88IN
WIND...60MPH
 
$$

ENYEDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:50 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 14, 8:50 AM EDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
850 AM EDT TUE JUN 14 2016

.UPDATE...A deepening sw flow indicated by the 12z Jax sounding
will result in scattered thunderstorms as seabreezes merge near
the St. Johns river and the I-95 corridor in se Ga. Increased
moisture and instability will result in isolated strong storms
mainly with boundary collisions by late afternoon/early evening.
Hot and humid conditions will persist with highs in the mid/upper
90s and heat indices near 105.

&&

.AVIATION...VFR conditions this morning with scattered thunderstorms
to develop this afternoon. Have VCTS in forecast after 18z as
storms increase and move ne towards the east coast by late
afternoon.

&&

.MARINE...Light sw winds this morning will become se this
afternoon at 10 to 15 knots with seas 1 to 3 feet. Showers and
thunderstorms may reach the waters early this evening.

Rip Currents: Low risk.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  73  91  76 /  40  30  50  40
SSI  93  77  92  77 /  30  30  40  40
JAX  95  74  93  76 /  30  30  50  40
SGJ  93  75  91  76 /  30  30  40  40
GNV  95  73  91  75 /  30  20  40  20
OCF  93  74  91  75 /  30  20  40  20

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Zibura/Shuler
Hazardous weather outlook, Jun 14, 4:09 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 AM EDT TUE JUN 14 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-150915-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
409 AM EDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED MAINLY
ACROSS THE INLAND AREAS WEST OF INTERSTATE 95. A FEW STORMS MAY BE
STRONG AND PRODUCE STRONG AND GUSTY WINDS IN ADDITION TO FREQUENT
LIGHTNING. IN ADDITION...LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES
IS POSSIBLE WHICH MAY CAUSE LOCALIZED FLOODING OF FEW LOW LYING
AREAS.

HOT AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S WHEN COMBINED WITH
THE HUMIDITY WILL PRODUCE HEAT INDICES NEAR 105 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE.

AFTERNOON HEAT INDEX INDICES OF 100 TO 105 DEGREES IS EXPECTED FOR
MUCH OF THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 14, 1:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
122 PM EDT TUE JUN 14 2016

GAZ136-151-152-141800-
WAYNE GA-BRANTLEY GA-PIERCE GA-
122 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE...EASTERN
PIERCE AND NORTHEASTERN BRANTLEY COUNTIES UNTIL 200 PM EDT...

AT 121 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BLACKSHEAR TO NEAR NAHUNTA. MOVEMENT WAS
NORTHEAST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...NAHUNTA...PATTERSON...SCREVEN...OFFERMAN...RAYBON...BROADHURST
AND HORTENSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3139 8173 3118 8198 3132 8225 3147 8215
      3147 8213 3150 8213 3159 8207
TIME...MOT...LOC 1721Z 227DEG 10KT 3133 8220 3123 8201

ENYEDI
Special weather statement, Jun 14, 1:45 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT TUE JUN 14 2016

GAZ136-153-141830-
WAYNE GA-INLAND GLYNN GA-
145 PM EDT TUE JUN 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
THALMANN...OR 14 MILES SOUTH OF GARDI...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
THALMANN...EVERETT AND MOUNT PLEASANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3158 8170 3156 8170 3154 8168 3154 8167
      3153 8167 3153 8165 3150 8165 3147 8161
      3145 8163 3139 8156 3125 8169 3128 8174
      3130 8173 3133 8174 3136 8180 3135 8186
      3159 8171
TIME...MOT...LOC 1745Z 226DEG 18KT 3133 8174

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:22 PM EDTSpecial Weather StatementJAXBrantley, Pierce38 min
Jun 14, 1:45 PM EDTSpecial Weather StatementJAXWayne45 min
Jun 14, 1:51 PM EDTSpecial Weather StatementJAXWayne39 min
Jun 14, 2:05 PM EDTSevere Thunderstorm WarningJAXWayne25 min
Jun 14, 2:16 PM EDTSpecial Weather StatementJAXGlynn44 min
Jun 14, 2:27 PM EDTSpecial Weather StatementJAXWayne33 min
Jun 14, 2:34 PM EDTSevere Thunderstorm WarningJAXGlynn41 min
Jun 14, 2:59 PM EDTSevere Thunderstorm WarningJAXGlynn46 min
Jun 14, 3:38 PM EDTSpecial Weather StatementJAXCamden52 min
Jun 14, 4:24 PM EDTSpecial Weather StatementJAXCamden66 min
Jun 14, 5:22 PM EDTAreal Flood AdvisoryJAXGlynn3 hr
Jun 14, 6:19 PM EDTSpecial Weather StatementJAXBacon41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.